MAUDE Adverse Event Report: SEASPINE INC. SEASPINE SPACER SYSTEM - HOLLYWOOD VI NANOMETALENE; HOLLYWOOD VI NM STERILE 11MM X 27MM X 12MM, LORDOTIC

SEASPINE INC. SEASPINE SPACER SYSTEM - HOLLYWOOD VI NANOMETALENE; HOLLYWOOD VI NM STERILE 11MM X 27MM X 12MM, LORDOTIC
Model Number 34-8112-S
Medical Device Problem Code Material Erosion (1214)
Health Effect - Clinical Codes Spinal Column Injury (2081); Patient Problem/Medical Problem (2688)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
During the review of the device history record for lot cv349f, it was concluded that the product was inspected and accepted for use by the quality control team on (b)(6) 2017 and met all specified parameters of the receiving inspection report with no associated nonconformance specific to the product issue.Additionally, the rir notes that the implant passed visual inspection of uniform ti surface finish per wi-08-27 as well as all other dimensional, functional, and visual checks.The 34-8112-s hollywood vi nanometalene implant has not been returned for investigation due to the shipping service restrictions and suspensions in place as a result of covid-19.Additionally, there are no implants of the lot available for review in seaspine's inventory.Based on the photos provided and attached, the allegation of nanometalene detached from the surface has been confirmed; however the report of subsidence could not be confirmed.A review of labeling: possible adverse events like other spinal system implants, the following adverse events are possible.This list is not exhaustive: delayed union or nonunion (pseudarthrosis) bending, disassembly or fracture of implant and components loosening of spinal fixation implants may occur due to inadequate initial fixation, latent infection, and/or premature loading, possibly resulting in bone erosion, migration or pain.Pain, discomfort, or abnormal sensations due to the presence of the device pressure on skin where inadequate tissue coverage exists over the implant, with potential extrusion through the skin.Dural leak requiring surgical repair.Cessation of growth of the fused portion of the spine.Subsidence of the implant into adjacent bone.Implant materials implants are made from (b)(6).Postoperative warnings: surgeons should advise patients regarding the risks of surgery and the importance of post-operative compliance.The patient should be advised to limit and restrict physical activities, especially lifting and twisting motions and any type of sport participation.The patient should be advised that implants may bend, break or loosen despite restriction in activity.The patient should be advised to avoid mechanical vibrations that may loosen the device.The patient should be advised not to smoke or consume alcohol during recovery.[(b)(4) sea 34-8112-s basurto (3).Png, (b)(4) sea 34-8112-s basurto (2).Png, (b)(4) sea 34-8112-s basurto (1).Png, (b)(4) sea 34-8112-s basurto (1).Jpg].
 
Event or Problem Description
On (b)(6) 2020, the patient underwent spinal surgery consisting of seaspine's intervertebral fusion device hollywood vi nanometalene.On (b)(6) 2020, seaspine was informed of a revision surgery due to implant subsidence.Upon removal, it was observed that the nanometalene coating separated from the implant.

Brand Name
SEASPINE SPACER SYSTEM - HOLLYWOOD VI NANOMETALENE
Common Device Name
HOLLYWOOD VI NM STERILE 11MM X 27MM X 12MM, LORDOTIC
Manufacturer (Section D)
SEASPINE INC.
5770 armada drive
carlsbad, ca
MDR Report Key9955335
Report Number3012120772-2020-00039
Device Sequence Number2900691
Product Code MAX
UDI-Device Identifier00889981034811
UDI-Public00889981034811
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K173260
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number34-8112-S
Device Catalogue Number34-8112-S
Device Lot NumberCV349F
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2020
Initial Report FDA Received Date04/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;